Heavy Rain, Waushara
- When
- July 25, 5:00 PM CST to 11:59 PM CST
- Where
- Waushara County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.113, -89.243 (the zone’s center; the record gives no point)
Thunderstorms that developed along a warm front produced a funnel cloud, large hail, wind damage and torrential rain. Heavy rainfall in Waushara county, including more than 5 inches near Coloma, more than 4 inches near Wautoma and near Poy Sippi and more than 3 inches at Hancock, caused some roads to flood.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that developed along a warm front produced a funnel cloud, large hail, wind damage and torrential rain. The storms downed trees in Redgranite (Waushara co.) and large tree limbs near Eureka (Winnebago co.).Heavy rainfall in Waushara county, including more than 5 inches near Coloma, more than 4 inches near Wautoma and near Poy Sippi and more than 3 inches at Hancock, caused some roads to flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 25, 2:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 25 2005 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS WAS INITIALLY DOMINATED BY LARGE UPR RIDGE...WITH FAIRLY STG BAND OF WESTERLIES OVER THE NRN TIER OF STATES. THE CENTER OF THE RIDGE WL SHIFT SWD INTO THE LOWER MISSISSIPPI VALLEY AS BROAD UPR TROF DEVELOPS OVER THE NRN STATES DURING THE WORK WK. DURING THE LATTER HALF OF THE FCST CYCLE...EXPECT THE TROF TO SHIFT EWD AND FILL...WITH THE CENTER OF THE RIDGE TO SHIFT BACK INTO THE DESERT SW. THE PATTERN SHOULD FLATTEN AGAIN BY NEXT WEEKEND...WITH HEIGHTS ACRS THE FCST AREA RISING AND THE WESTERLIES RETREATING NWD INTO CANADA. EXPECT A SIG PCPN EVENT TNGT INTO TUE AS IMPRESSIVE DYNAMICS FOR THE MIDDLE OF SUMMER ACT ON VERY MOIST AND UNSTABLE AIR JUST S OF THE AREA. THEN EXPECT A PERIOD OF COOLER AND LESS HUMID WX FOR THE MIDDLE PART OF THE WK. THERE WL BE ANOTHER CHC OF PCPN AS A SECONDARY COOL FRONT WORKS ACRS THE AREA...BUT WITH MUCH LESS MOISTURE TO WORK WITH DON/T EXPECT MORE THAN SCT PCPN. TEMPS AND HUMIDITIES THEN EXPECTED TO INCR AGAIN GOING INTO NEXT WEEKEND AS UPR HEIGHTS RISE AS THE WESTERLIES RETREAT NWD AGAIN. THERE COULD BE A CHC OF PCPN DURING THE WEEKEND...BUT CHC DID NOT LOOK GREAT ENOUGH TO INCLUDE IN THE FCST AREA AT THIS POINT. .SHORT TERM...TONIGHT AND TUESDAY. WARM FRONT REMAINS SOUTH OF THE AREA THIS AFTERNOON ALTHOUGH TEMPERATURES ACROSS THE FORECAST AREA MADE IT INTO THE MIDDLE TO UPPER 80S AT MOST PLACES AWAY FROM THE LAKE. SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WEST CENTRAL AND SOUTHWEST WISCONSIN THIS AFTERNOON. WILL WORD THUNDERSTORMS BECOMING MORE NUMEROUS AS THE EVENING PROGRESSES AS COMPLEX OF STORMS ACROSS MINNESOTA/IOWA MOVE INTO THE FORECAST AREA LATER THIS EVENING. DID HIGHLIGHT HEAVY RAIN WORDING IN THE ZONES BUT WILL NOT ISSUE A FLASH FLOOD WATCH AS AREA UNDER A MODERATE TO SEVERE DROUGHT. DO THINK THAT THERE COULD BE SOME STREET FLOODING WITH THE LOCALLY HEAVIER STORMS. WITH STORMS BEING ELEVATED...CONFIDENCE NOT AS HIGH TO WARRANT MENTION IN THE ZONES. DID INCLUDE THE SLIGHT POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. MUCH COOLER TEMPERATURES ARE EXPECTED ON BLUSTERY NORTHERLY WINDS. CURRENT GUIDANCE VERY SIMILIAR AND FOLLOWED. .LONG TERM...TUE NGT THROUGH NEXT MON. DRY WX EXPECTED TUE NGT AND WED. SECONDARY FRONT WL BRING A CHC OF PCPN TO THE N WED NGT...AND ACRS THE AREA THU. CHC COULD LINGER INTO THE EVENING OVER THE SE PART OF THE FCST AREA...BUT GIVEN THE LOW CHC OF PCPN...DID NOT WANT TO CARRY CHC FOR SEVERAL PERIODS. ALTHOUGH READINGS WL BE COOLER FOR THE MIDDLE OF THE WK...READINGS SHOULD STILL BE NR NORMAL. READINGS SHOULD WARM BACK TO ABV NORMAL FOR THE UPCOMING WEEKEND. MODELS STILL HINT THAT A FRONT COULD DROP INTO THE AREA DURING THE WEEKEND...BUT TREND SEEMED TO BE TO BUILD UPPER LEVEL HEIGHTS. PATTERN SIMILAR TO THE ONE WE WERE IN A COUPLE WKS BACK WHEN WE HAD TROUBLE GETTING PCPN. PREFERRED TO LEAVE THE LATTER PART OF THE FCST PCPN FREE UNTIL THERE IS STRONGER SUPPORT FOR PCPN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/SKOWRONSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 25 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL WISCONSIN THIS AFTERNOON...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT MAINLY SOUTH OF A LINE FROM MERRILL TO GILLS ROCK. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN. A LOW PRESSURE SYSTEM AND A WARM FRONT LIFTING NORTHWARD INTO CENTRAL WISCONSIN THIS EVENING WILL CAUSE THUNDERSTORMS BECOME MORE NUMEROUS FROM WEST TO EAST AS THE EVENING PROGRESSES. LATER TONIGHT...A COLD FRONT MOVING THROUGH THE AREA WILL BRING AN END TO THE POTENTIAL OF SEVERE WEATHER AS MUCH COOLER AIR FILTERS IN BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AND AGAIN ON THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-261645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE NEARSHORE WATERS AND OPEN WATERS OF LAKE MICHIGAN TONIGHT. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE NUMEROUS THUNDERSTORM ACTIVITY EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING AS A COLD FRONT EXITS THE REGION. COOLER AIR ON BRISK NORTHWEST WINDS OF 15 TO 25 KNOTS AND GUSTY WILL CAUSE WILL CAUSE ROUGH SEAS. A SMALL CRAFT ADVISORY MAY BE NEEDED. ECKBERG WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 455 PM CDT MON JUL 25 2005 WIZ018>021-030-031-035>039-045-048>050-074-260500- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 455 PM CDT MON JUL 25 2005 TORNADO WATCH NUMBER 682 IS IN EFFECT UNTIL MIDNIGHT CDT FOR THE FOLLOWING COUNTIES OF NORTHEAST WISCONSIN... LINCOLN LANGLADE OCONTO MENOMINEE MARATHON SHAWANO WOOD PORTAGE WAUPACA OUTAGAMIE BROWN WAUSHARA OUTAGAMIE WINNEBAGO CALUMET MANITOWOC KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 100 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
3 thunderstorm wind, 1 heavy rain, 1 funnel cloud, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469961, 5469959, 5469958, 5469908, 5469962, 5469960.